MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-6-HX-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Healthcare provider information is not reported based on the country privacy laws.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding an axium coil that failed to detach.The patient was undergoing a coil embolization procedure to treat a subarachnoid hemorrhage related to a ruptured amorphous aneurysm of the left middle cerebral artery (mca).The aneurysm max diameter was 5mm and the neck diameter was 2-3mm.Blood flow was normal.Vessel tortuosity was moderate.It was reported that the coil was prepared according to the instructions for use.The complaint coil was the fourth to be used in the procedure.The physician attempted 4 or 5 times to detach the coil with the instant detacher without success.It was noted there was no problem with the instant detacher.Manual detachment with the hypotube was also attempted once without success.Finally the coil was removed and replaced with a competitor's product to complete the procedure.There was no harm or injury to the patient.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key12661761
Report Number2029214-2021-01307
Device Sequence Number14511429
Product Code KRD
UDI-Device Identifier00847536021082
UDI-Public00847536021082
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2024
Device Model NumberAPB-3-6-HX-ES
Device Catalogue NumberAPB-3-6-HX-ES
Device Lot Number221689774
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2021
Initial Report FDA Received Date10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1